U.S. doctors online nowAsk doctors free
Canada
A 62-year-old male asked about a 68-year-old female:

Does any prescription drugs causes you to have cataracts?

4 doctor answers9 doctors weighed in
Dr. Carlo Hatem
Pulmonary Critical Care 27 years experience
Yes : Mainly steroids and quetiapine.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Victor Bonuel
Internal Medicine 40 years experience
Yes especially : Steroids. Check the list below. http://www.livestrong.com/article/106722-medicines-cause-cataracts/.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jon Fishburn
Ophthalmology 32 years experience
Yes: Notoriously prednisone, a glucocorticoid, is commonly associated with cataract formation. The risk is dose, route and duration dependent. Others include: oral contraceptives, steroids tranquilizers sulfa drugs oral anti-diabetic drugs antihistamines antidepressants nsaids (such as Aspirin and ibuprofen) fluroquinone, terbinafine, Mefloquine type antibiotics.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Michael Ham
Ophthalmology 29 years experience
Steroids: anything with Steroids, especially eye drops and nasal sprays.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 38-year-old male asked:
Is it possible that Asperger cause cataract?
3 doctor answers11 doctors weighed in
A 41-year-old member asked:
Does eltroxin cause cataract ?
1 doctor answer2 doctors weighed in
A 29-year-old member asked:
Could cataracts cause tiredness?
3 doctor answers4 doctors weighed in
A 43-year-old member asked:
Can a concussion cause a cataract?
3 doctor answers3 doctors weighed in
A 30-year-old member asked:
Can long computer use cause cataracts?
2 doctor answers5 doctors weighed in
Last updated Apr 28, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.